Thunderstorm Wind, Ware
- When
- May 1, 4:55 PM EST
- Where
- Ware County, Bickley
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.400, -82.600
Waycross 911 dispatch reported numerous trees and power lines down along Dewey Road, Nichols Highway and Pancake Rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Waycross 911 dispatch reported numerous trees and power lines down along Dewey Road, Nichols Highway and Pancake Rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 1, 1:45 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU MAY 1 2003 SCATTERED SHOWERS OVER MAINLY COASTAL COUNTIES WITH DEVELOPMENT FURTHER INLAND OVER SE GA WHERE AIRMASS IS MORE UNSTABLE. TEMPERATURES RANGE FROM THE LOWER 70S NEAR THE COAST TO MID 80S OVER INLAND SE GA. UPPER SHORT WAVE NOW PUSHING ACROSS AREA IS WEAKENING AS IT MOVES NE. DEEP MOISTURE AS DEPICTED BY PREVIOUS MODELS IS EAST OF AREA WITH DRIER AIR OVER WESTERN COUNTIES. FOR TONIGHT WILL GO WITH CHANCE POPS ALONG NE FL COASTAL AREAS AND SE GA WITH ONLY SLIGHT CHANCE OVER INLAND NE FL. WILL MENTION FOG TONIGHT AS CLOUDS CLEAR IN WAKE OF DEPARTING SHORT WAVE AND WINDS DROP OFF. FRIDAY THERE SHOULD BE LESS CONVECTION AS NVA MOVES INTO AREA WITH SLIGHT CHANCE POPS OVER EASTERN ZONES WHERE WESTERLY FLOW WILL PIN SEA BREEZE NEAR THE COAST. MODELS CONTINUE SHOWING VORT MAX MOVING INTO AREA FROM THE NW FRIDAY NIGHT SO WILL KEEP A POP OVERNIGHT AS WEAKENING CONVECTION MAY MOVE INTO NW SECTIONS. A COLD FRONT WILL DRIFT INTO AREA SATURDAY AND WEAKEN. WITH FRONT AND SEABREEZE FRONT WILL KEEP A SMALL POP FOR AFTERNOON CONVECTION. SUNDAY LOOKS DRY WITH FRONT DISSIPATING OVER N FL AND UPPER SHORT WAVE RIDGING. WILL PUT CHANCE POPS BACK IN FORECAST FOR EXTENDED PERIOD AS A RETURN FLOW RETURNS AND MOISTURE INCREASES AGAIN WITH SEABREEZE BEING THE MAIN TRIGGER. SOUNDS LIKE SUMMER WEATHER IS CREEPING UP ON US. MAX TEMPERATURES WILL WARM INTO THE UPPER 80S FOR MOST AREAS. .MARINE...LOW PRES SYSTEM APPEARS TO BE DEVELOPING JUST OFF THE NE FL COAST AT THE MOMENT. THIS WL KEEP THE HIGHER WINDS/SEAS JUST N INTO THE CHS WATERS. AND EVEN WITH THE AVN WRAPAROUND WIND FCST OF 20-25 KTS THE SEAS IN THE WNAWAVE ONLY TOP OUT AT 5 FT. SO WL MAX OUT WRAPAROUND WINDS AT 15 KTS THIS EVENING WITH SEAS 3 TO 5 FT...AND DROP THE HEADLINE OF SCEC. REST OF MARINE FCST LOOKS TO HAVE 15 KTS OR LESS AND SEAS 5 FT OR LESS. .FIRE WX...NO HEADLINES REQUIRED...ALHTOUGH SAT AFTN RHS WL FALL INTO THE 30S ACRS NE FL AND UPR 20S ACRS SE GA. .PRELIMINARY POINT TEMPS/POPS... AMG 64 88 65 86 / 30 10 30 20 SSI 65 80 67 81 / 30 20 20 20 JAX 66 86 67 85 / 30 20 20 30 SGJ 68 81 67 81 / 30 20 20 30 GNV 63 87 65 87 / 20 10 20 20 OCF 64 87 65 88 / 20 10 20 20 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ZIBURA/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1126 AM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE POTENTIAL EXISTS FOR ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THE REGION...MAINLY ALONG THE INTERSTATE 75 CORRIDOR. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...ALTHOUGH A FEW MAY CONTAIN GUSTY WINDS TO 40 MPH AND SMALL HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
GAZ164-012145- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 453 PM EDT THU MAY 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHARLTON COUNTY... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CHARLTON COUNTY...OR ABOUT 15 MILES SOUTHWEST OF HILLIARD...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS WEST OF SAINT GEORGE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH GUSTY WINDS TO 50 MPH. DEESE
GAZ132-012130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 503 PM EDT THU MAY 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT COFFEE COUNTY THROUGH 530 PM EDT... AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF NICHOLLS...OR ABOUT 10 MILES SOUTHWEST OF ALMA...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NICHOLLS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354844.